MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. TEGO® CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. TEGO® CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number D1000
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 12/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A event was received regarding a tego® connector in which it was reported that they had difficulty maintaining blood flow at onset of treatment, and the patient developed an infection.Following troubleshooting found no further issue with blood flow once tego cap removed from catheter.New tego placed on catheter at end of treatment.Home hemo patient receiving treatments at the dialysis facility.There was no medication administered, only hemodialysis treatment.It was infused via central line catheter.Iv antibiotics administered after blood cultures obtained.Patient hospitalized on (b)(6) 2025 for cardiac workup to rule out endocarditis patient received 6 weeks of iv antibiotics and has now recovered.No defect observed on tego.Catheter replaced.The patient received full hemodialysis treatment once the tego connector was removed.Bacteremia resolved following course of iv antibiotics.There was no delay in treatment.
 
Additional Manufacturer Narrative
The device has been requested for evaluation- it has not been received.The investigation is pending.
 
Additional Manufacturer Narrative
D9: date returned to mfr: 2/27/2026.Sixteen (16) brand-new tego¿ connectors, appx 0.05 ml.Lot#: 14226013 were returned for evaluation.As received, no damage or anomalies were observed.No mating device was returned for evaluation.The whole 15 samples met the product specification after been tested.The complaint was not able to be replicated.Based on the lot number, this was already included in a capa scope.The complaint can be confirmed.The probable cause is due to an inconsistent amount of silicon lubricant on the tego seal and adhesive not being applied consistently at the specified points on the housing according to procedure.A corrective and preventative action (capa) plan has been implemented to address the identified issue.The outcome of the capa is currently under evaluation and is not yet finalized the device history review (dhr) was reviewed, and no non-conformities were found that would have led to the reported condition on the complaint.
 
Additional Manufacturer Narrative
Corrected information can be found in b6 - relevant test/laboratory data, e3 - initial reporter occupation, h6 health effect - impact codes, h6 component codes, h7 and h9.

Brand Name
TEGO® CONNECTOR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key24345505
Report Number9617594-2026-00145
Device Sequence Number21342350
Product Code FPA
UDI-Device Identifier00840619026059
UDI-Public(01)00840619026059(17)291201(10)14226013
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K053106
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD1000
Device Lot Number14226013
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer03/18/2026
04/17/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date03/26/2026
05/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1111-2026
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED CENTRAL LINE CATHETER, MFR UNKNOWN.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexUnknown
Patient Weight85 KG
Patient EthnicityNon Hispanic